MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290004
Medical Device Problem Codes Image Display Error/Artifact (1304); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a hip surgery an e6 error code occurred, site had to open another one to use.The procedure was successfully completed without delay.No patient injury or other complications were reported.Results of investigation have concluded that the insulation shaft was damaged, which makes it a reportable event.
 
Additional Manufacturer Narrative
The correct date we became aware of this reportable event is 2/4/2020.
 
Additional Manufacturer Narrative
H10.H3, h6: the ambient hipvac 50 ifs wand, used in treatment, was returned for evaluation.A relationship between the device and reported incident was established.A device history review/batch record review for lot finding no discrepancies from released and operating procedures nor conditions that could contribute to the event.The review of the complaint history for the associated complaint product found no similar events in the last three years for the involved lot.Visual inspection shows no wear of the electrodes.There are scratches and scuff marks on the insulation shaft, and two significant openings.Cut wires can be seen in the back of the insulation shaft, where the thermocouple wires connect.No manufacturing discrepancies observed.During functional evaluation the fuse resistance was measured and registered 1,213 ohms prior to activation and this indicated a blown fuse.The wand was connected to a compatible quantum 2 controller and registered an e7-error that was by-passed using a fixture box.An open t/c (thermocouple) occurred.The device was dismantled and no loose connection was observed inside the handle.Continuity was tested on the positive and negative thermocouple pins (11 and 12) inside the connector block to the green/red wires at the tip of the wand.No reading was registered indicating no resistance inside the wand circuit.No containment or corrective actions are recommended at this time.The complaint was verified and the root cause can not be determined with confidence.Factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: it is most likely that the mechanical damage on the back area of the shaft, near the tip of the wand where the thermocouple wires connect, is preventing the temperature reading and causing the e6 error.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9742700
Report Number3006524618-2020-00050
Device Sequence Number1973987
Product Code GEI
UDI-Device Identifier00885556614686
UDI-Public00885556614686
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2022
Device Model Number72290004
Device Catalogue Number72290004
Device Lot Number2032708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer02/04/2020
02/20/2020
Initial Report FDA Received Date02/22/2020
Supplement Report FDA Received Date02/24/2020
02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1